Jump to content
Sign in to follow this  
lestat

Started Off Well Now Feel Terrible

Recommended Posts

Hi everyone,

Not sure whether to post this in the Anxiety forum or this one. I've been on Effexor for three weeks now. Pretty much the afternoon of the first tablet I took of effexor I started feeling noticeably better. Over the next few days I felt really good. Now I'm feeling horrible. I'm currently on only 75mg per day.

I've suffered from anxiety for about ten years now, some periods feeling really good, other times going through rough patches. My mum died about 2 years ago. About a week and a half ago my grandmother died. I felt pretty sad about that, the thing is I hardly saw her much or even talked to her so I wasn't very close to her. It felt like all the memories of my mums death came flooding back.

I've felt really anxious over the past week and I don't know if it's because of my grandmother dying or the effexor stopped working. I've read on these boards that effexor can have an initial period of elation then you crash.

I'm so sick and tired of feeling anxious and it stopping me from enjoying things.

I tihnk this is going to stop me from having a good future. I hate it because I have so much to be thankful for and I don't enjoy it much because I feel so scared.

Often I think aobut if I didn't have this anxiety I could be so happy.

Is there any hope for me?

Share this post


Link to post
Share on other sites

Hi Lestat,

Of course there is, whether you are experiencing a high/low reaction that some describe or whether your feeling good is dose dependent. So, bottom line, this is a question for your dox. Talk with them, although I think the reaction you will be will be to wait a while.

I experience the initial buzz, but it got too strong in light of my anxiety and I had to stop this med after a few weeks. But I was currently taking mirtazapine (Remeron) which had effectively controlled my anxiety, so I was just trying Effexor as an add on. We finally settled on bupropion (Wellbutrin) for a bit of energizing and then pregabalin (Lyrica) for some mood stabilizing. So far so good...

Peace and Love... wayne

Share this post


Link to post
Share on other sites

The thing is I felt good for about two weeks. I didn't feel really high or anything, just a lot more relaxed and stuff. Would taht mean it's less likely to be a side effect?

If it's my grandmother dying, I don't feel that I should feel so anxious and upset about it because I didn't see her much, or know her very well.

But I'm almost hoping that it's just memories of my mums death flooding me, from my grandmothers death, because that would mean that the effexor is still probably working and I'm just grieving still. If this was the case then it would get better by itself.

If it was the fact that effexor isn't working than that would have me more worried, because I don't want ot have to go through changing meds AGAIN.

Share this post


Link to post
Share on other sites

from the time line of you starting the drug and your grandmother dying it may just be her death and it bringing back memories of your mothers death.

It does sound like you are still grieving.

Listen to me rabbiting on just repeating what you've already said and worked out. LOL

I find that i still get down days but I am no way as depressed as I was before I went on Efexor or went through 2 1/2 years of a therapeutic community.

Share this post


Link to post
Share on other sites
The thing is I felt good for about two weeks. I didn't feel really high or anything, just a lot more relaxed and stuff. Would taht mean it's less likely to be a side effect?

If it's my grandmother dying, I don't feel that I should feel so anxious and upset about it because I didn't see her much, or know her very well.

But I'm almost hoping that it's just memories of my mums death flooding me, from my grandmothers death, because that would mean that the effexor is still probably working and I'm just grieving still. If this was the case then it would get better by itself.

If it was the fact that effexor isn't working than that would have me more worried, because I don't want ot have to go through changing meds AGAIN.

Lestat,

I had exactly the same as you. I started on 75Mg and for a week or so I thought this stuff is brilliant !!!! After a month, moved onto 150Mg and then a week after this started feeling crappy again.

Its now been just over two weeks since the dosage increase and I'm feeling a bit better but not great.

I know exactly where you're coming from. I got so happy that I though effexor was going to work and now I'm just gutted that it might not work and I've got to try yet another med. I'm gonna stick it out for a few more weeks though to see if the 150Mg does anything for me at all...

Share this post


Link to post
Share on other sites

Thanks for responses. The doc increased me to 150mg, which I started this morning. I've had a lot of changes in my life recently so I think this might also be contributing to my distress. I did feel a fair bit better yesterday, so hopefully things a settling down a bit.

Share this post


Link to post
Share on other sites

Honestly, effexor didn't work for me at all. Like you at first it seemed to help a bit, but then it starting giving me the oddest contradiction of feelings. I felt better...as in less depressed...yet at the same time more suicidal. Obviously hard to describe in words. Just be careful with the stuff.

Instead of effexor could you try prozac? I found that much more helpful, but everyone is different as they say.

Share this post


Link to post
Share on other sites

im taking effexor for depresson. i felt great the first few days. then like s*** again. my doctor told me it was because im not taking enough. at first it was a shock to the system. so now im taking more and feel good. a good that is completely unfamiliar to me. life can be amazing - i promise!!!

Share this post


Link to post
Share on other sites

oh and i forgot so say - she added to mirtazapine to it. which is an anti-anxiety. im sleeping better than i ever have in my life because of it. i guess thats when i started to feel SO much better. because a side effect of the effexor is anxiety.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...